Last week another med was added to my mental health cocktail. I freaking hate it. My hands are constantly shaking like I’m a junkie in withdrawal. The tremors are volatile enough that it makes typing and playing the piano difficult. It also causes involuntary fidgeting. (Though I guess most fidgeting is involuntary.)
Yesterday Bug had swim lessons. Buddy and I sit in the bleachers while Bug swims. I had my feet on the bench in front of me. A woman sitting on that same bench turned and looked at my feet. That’s when I noticed that I was bouncing my legs on the balls of my feet. I stopped and apologized. A little while later she turned to look at my feet again.
Dang it! I’m bouncing again.
This happened about 4 times until she finally got up and left.
I mentioned all this to my therapist. She printed out all the side effects of the drug highlighting my symptoms. She encouraged me to stick with it until my body chemistry balances out. The last drug to 6 weeks to sit right. Am I going to be bouncing and shaking for 6 weeks?
She asked how I felt.
“I feel good really but its…weird. It’s feels…artificial. Well, ’cause it is!”
I hiked with some friends today. We had some good conversation that didn’t revolve around my health though we did touch on the subject. They were understanding if I chose to walk ahead or behind. The trails was beautifully lined with golden leafed trees. A big gust of wind blew through and the yellow leaves flew up everywhere and then fell back down like confetti. It was beautiful! The trail follows along side a creek. At the end of the trail there is a little pool at the bottom of a cliff.
While my friends dog swam in the pooled water, I stayed on the bridge. I climbed up on the rail and leaned over and just watched the water dance its way around the rocks and boulders. There is something about these creeks that just makes me happy. I don’t know if it’s the way it laughs or how it plays with the light of the sun but I just love it. It lifts my spirits.
This feels real. This is real contentment.
I’m not sure I can stay on these meds. I’m seriously thinking of dropping them and just having a bad year. My friend lost a loved one and it took about a year but she’s back to herself now. Maybe I just need to tough it out. I don’t know which feels worse: this false lightness of heart with tremors and funny taste in my mouth or a heavy heart with chest pains and nausea.